Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 77, NWS Buffalo, NY

August 10, 2009Wayne County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 10, 2009, 3:17 PM EDT for Wayne County, New York. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2009, 3:17 PM EDT (19:17 UTC)
Expired
Aug 10, 2009, 4:15 PM EDT
In force
58 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Wayne County, NY

The radar

The Binghamton radar (KBGM), 126 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 3:13 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 101917
SVRBUF
NYC117-102015-
/O.NEW.KBUF.SV.W.0077.090810T1917Z-090810T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
317 PM EDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WAYNE COUNTY IN WESTERN NEW YORK

* UNTIL 415 PM EDT

* AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LYONS...OR 16 MILES NORTHWEST OF WATERLOO...AND MOVING EAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LYONS BY 320 PM EDT...
  CLYDE AND SAVANNAH BY 330 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4304 7713 4305 7715 4313 7718 4331 7672
      4308 7670 4307 7672 4302 7672 4301 7713
TIME...MOT...LOC 1916Z 255DEG 25KT 4310 7702

$$

HITCHCOCK
2 follow-up statements
000 
WWUS51 KBUF 101940
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
340 PM EDT MON AUG 10 2009

NYC117-102015-
/O.CON.KBUF.SV.W.0077.000000T0000Z-090810T2015Z/
WAYNE NY-
340 PM EDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN WAYNE COUNTY...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CLYDE...OR 11 MILES WEST OF MONTEZUMA...MOVING EAST AT 
15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLYDE BY 350 PM EDT...
  SAVANNAH BY 405 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL UP TO PENNY SIZE IN 
NEWARK. MOVE INDOORS AWAY FROM WINDOWS UNTIL THIS STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4311 7706 4326 7672 4308 7670 4307 7673
      4302 7672 4301 7703
TIME...MOT...LOC 1939Z 255DEG 15KT 4307 7692

$$

HITCHCOCK
000 
WWUS51 KBUF 102016
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
416 PM EDT MON AUG 10 2009

NYC117-102025-
/O.EXP.KBUF.SV.W.0077.000000T0000Z-090810T2015Z/
WAYNE NY-
416 PM EDT MON AUG 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY HAS
EXPIRED...

AT 415 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT 
MONDAY EVENING FOR WESTERN NEW YORK.

PLEASE REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO 
THE NATIONAL WEATHER SERVICE IN BUFFALO.

LAT...LON 4311 7706 4326 7672 4308 7670 4307 7673
      4302 7672 4301 7703
TIME...MOT...LOC 1940Z 255DEG 15KT 4307 7691

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:23 PM EDT, 54 minutes earlier.

Area forecast discussion, Aug 10, 2:23 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
223 PM EDT MON AUG 10 2009

.SYNOPSIS...
THE SOUTHWEST FLOW OF WARM AND VERY HUMID AIR WHICH HAS PREVAILED
DURING THE LAST COUPLE OF DAYS WILL BE PUSHED EAST BY A COLD FRONT
ON TUESDAY BUT NOT BEFORE MORE SHOWERS AND THUNDERSTORMS MOVE ACROSS
THE AREA TONIGHT WITH A FEW LINGERING INTO TUESDAY. HIGH PRESSURE
WILL THEN BUILD SLOWLY EAST ACROSS THE GREAT LAKES AND PROVIDE
SEVERAL DAYS OF DRY AND SEASONABLY WARM WEATHER...WHICH SHOULD LAST
FROM WEDNESDAY ON THROUGH NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
     MORE SEVERE WEATHER LIKELY DURING THE LATE AFTERNOON/EVENING...

MAIN FORECAST CHALLENGE REVOLVES AROUND TIMING AND AREAL EXTENT OF
CONVECTION. SATELLITE IMAGERY SHOWING A BELT OF MODERATE MID/UPPER
LEVEL FLOW ARCING FROM ILLINOIS ACROSS SOUTHERN ONTARIO PROVINCE
INTO SOUTHERN QUEBEC. WITHIN THIS BELT OF MID LEVEL FLOW...OBJECTIVE
RUC ANALYSIS AND MOISTURE CHANNEL IMAGERY SHOWS SEVERAL LOW
AMPLITUDE SHORTWAVES AND MID LEVEL JETLETS WHICH WILL PROVIDE
FOCUSED FORCING FOR ASCENT TO AID IN THUNDERSTORM INITIATION AND
ORGANIZATION THIS AFTERNOON. A BROKEN LINE OF CONVECTION IS NOW
DEVELOPING FROM NEAR THE SOUTHERN TIP OF LAKE HURON TO WESTERN LAKE
ERIE ALONG THE LEADING EDGE OF THE MOST WELL DEFINED MID LEVEL
SHORTWAVE.

ABUNDANT SUNSHINE AND RICH LOW LEVEL MOISTURE HAS CONTRIBUTED TO
MODERATE TO STRONG SURFACE BASED INSTABILITY. SPC OBJECTIVE RUC
BASED MESOANALYSIS SHOWS SBCAPE OF 3000J/KG ACROSS MUCH OF THE LOWER
LAKES REGION AWAY FROM ANY LAKE INFLUENCES. THE STRONGEST DEEP LAYER
SHEAR IS A LITTLE FARTHER NORTH ACROSS SOUTHERN ONTARIO...ALTHOUGH
THERE IS STILL SUFFICIENT DEEP LAYER 0-6KM SHEAR OF AROUND 30 KNOTS.
THE COMBINATION OF STRONG INSTABILITY AND MODEST SHEAR IS PRODUCING
NOTABLE VALUES OF VARIOUS COMPOSITE SEVERE WEATHER INDICES SUCH AS
THE CRAVEN/BROOKS SIG PARAMETER AND 3KM EHI.

LOOKING AHEAD...ISOLATED TO SCATTERED CONVECTION MAY DEVELOP AT ANY
TIME ALONG DEVELOPING LAKE ERIE LAKE BREEZE BOUNDARIES...ONE FROM
THE NIAGARA PENINSULA ACROSS NIAGARA/ORLEANS COUNTIES AND ANOTHER
ALONG THE CHAUTAUQUA RIDGE OF THE SOUTHERN TIER. LATEST VISIBLE
SATELLITE IMAGERY SHOWS AGITATED CUMULUS FIELDS ALONG THESE
BOUNDARIES...WITH RADAR IMAGERY SHOWING SOME RECENT DEVELOPMENT.
MEANWHILE...EXPECT THE BROKEN LINE OF CONVECTION FROM WESTERN LAKE
ERIE TO EXTREME SOUTHWEST ONTARIO TO CONTINUE TO GROW UPSCALE INTO A
LINE OF STRONG TO SEVERE STORMS. THIS WILL PROPAGATE EAST INTO
WESTERN NY BETWEEN 4-6PM...THEN SPREAD EAST ACROSS CENTRAL NY
THROUGH EARLY TO MID EVENING. CONVECTIVE MODE SHOULD FAVOR BOWING
SEGMENTS AND STORM CLUSTERS WITH THE MAIN RISK BEING ISOLATED
DAMAGING WIND GUSTS. WILL CONTINUE WITH SEVERE MENTION IN
GRIDS/ZONES FOR THE LATE AFTERNOON AND EVENING.

AS FAR HAS HEAVY RAIN POTENTIAL GOES...WE WOULD NORMALLY NOT BE
CONCERNED GIVEN THE EXPECT FAST MOVEMENT OF STORMS THIS EVENING. BUT
THIS IS NOT A NORMAL DAY. WIDESPREAD MODERATE TO SEVERE FLOODING
ACROSS MUCH OF WESTERN NY HAS LEFT SOILS COMPLETELY SATURATED...AND
NOT MUCH RAIN WILL BE NEEDED TO CAUSE ADDITIONAL PROBLEMS. PWAT
VALUES OF UP TO 2 INCHES SUGGEST BRIEF HEAVY RAINFALL WITH RAINFALL
RATES OF 1-2 INCHES PER HOUR. EVEN AN INCH OF RAIN IN A SHORT PERIOD
OF TIME WOULD CAUSE PROBLEMS WITH 1-3 HOUR FLASH FLOOD GUIDANCE AS
LOW AS A HALF INCH IN SOME COUNTIES. WILL THEREFORE LEAVE THE FLASH
FLOOD WATCH UP AS IS.

FOLLOWING THE EVENING CONVECTION...THE GFS APPEARS TO HAVE THE BEST
HANDLE ON THE CURRENT AND EXPECTED EVOLUTION. WOULD EXPECT MUCH OF
THE NIGHT TO BE RAIN FREE AFTER THE EVENING LINE PASSES THROUGH.

DURING THE DAY TUESDAY...EXPECT A MAINLY DRY START TO THE DAY. AS
THE DAY WEARS ON...A MID LEVEL SHORTWAVE AND ASSOCIATED SURFACE COLD
FRONT WILL PUSH ESE ACROSS THE LOWER LAKES REGION. THIS SHOULD LEAD
TO ADDITIONAL SCATTERED SHRA/TSRA DEVELOPMENT...ALTHOUGH EXPECT
AREAL COVERAGE AND INTENSITY TO BE MUCH LESS THAN THE PAST FEW DAYS
WITH LESS AVAILABLE MOISTURE AND FORCING. WILL GO WITH CHANCE POPS
AND SCATTERED WORDING IN GRIDS/ZONES.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
COOLER DRIER AIR WILL BE ADVECTING INTO THE REGION IN THE WAKE OF
THE COLD FRONT TO START THIS PERIOD...WILL LOWER POPS TO SLGT CHC
BY TUES EVE. THEN FINE WX WED AND THURS WITH SOLID HIGH
PRESSURE...GOOD CAP AND 850 MB TEMPS OF 13C AND 15C GIVING HIGHS
CLOSE TO 80. PLEASANT AT NIGHT WITH MINS IN MID 50S TO LOWER 60S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
IT APPEARS THAT WE WILL HAVE LONGEST STRETCH OF DRY WARM WX OF THE
SUMMER THROUGH THIS PERIOD AS UPPER RIDGE GRADUALLY BUILDS ACROSS
THE NORTHEAST AND LAKES THROUGH THE PERIOD. VERY WEAK SFC PATTERN
WITH FLAT HIGH AND LIGHT WINDS...MOSTLY SOUTH AND SOUTHEAST. ONLY
SMALL POTENTIAL GLITCH WOULD BE WEAK TROF UNDERCUTTING THE RIDGE PER
12Z GFS WHICH COULD THROW SOME SHOWERS AS FAR NORTH AS NY-PA BORDER
AROUND SAT/SAT NT...BUT EC AND HPC KEEP THIS FARTHER SOUTH...SO WILL
KEEP ALL AREAS DRY RIGHT ON THROUGH MONDAY WITH POPS ONLY IN SLGT
CHC RANGE SRN TIER TO FINGER LAKES SAT/SUN. IT SHOULD GET QUITE WARM
WITH MODERATE HUMIDITY BY THE WEEKEND...WITH 850 MB TEMPS OF 15-17C
SUPPORTING L-M 80S.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
EXPECT THUNDERSTORMS TO INCREASE IN COVERAGE DURING THE LATE
AFTERNOON AND EVENING ACROSS WESTERN NY. A DEVELOPING LINE OF
CONVECTION TO OUR WEST OVER WESTERN LAKE ERIE AND SOUTHWEST ONTARIO
SHOULD CROSS THE REGION BETWEEN ABOUT 21Z-02Z. ENOUGH CONFIDENCE IN
WIDESPREAD THUNDER TO INCLUDE A TEMPO TSRA GROUP DURING THE LATE
AFTERNOON AND EARLY EVENING. ANY CONVECTION THAT DOES DEVELOP WILL
HAVE BRIEF PERIODS OF MVFR/IFR CIGS AND VSBY.

OUTSIDE OF CONVECTION...THERE ARE STILL A FEW POCKETS OF MVFR CIGS
ACROSS WESTERN AND NORTH CENTRAL NY. EXPECT MOST OF THIS TO
DISSIPATE BY LATE AFTERNOON. FOLLOWING THE CONVECTION THIS
EVENING...EXPECT MORE WIDESPREAD MVFR CIGS TO DEVELOP TONIGHT. SOME
OF THIS MAY LOWER TO IFR...ESPECIALLY ACROSS THE HIGHER TERRAIN OF
THE WESTERN SOUTHERN TIER AND ALSO EAST OF LAKE ONTARIO. WITH THE
VERY MUGGY CONDITIONS CONTINUING...MAY ALSO SEE SOME MVFR BR DEVELOP
OVERNIGHT AS WELL.

OUTLOOK...
TUESDAY...MAINLY VFR WITH ISOLD/SCT AFTERNOON SHRA/TSRA.
WEDNESDAY THROUGH SATURDAY...VFR.

&&

.MARINE...
FRESH SOUTHWEST WINDS WILL DIMINISH THIS EVENING AND THEN GRADUALLY
VEER WESTERLY ON TUESDAY AS A COLD FRONT SLIDES ACROSS THE EASTERN
LAKES. LOOK FOR MODERATE WESTERLIES TO CONTINUE ON WEDNESDAY THEN
WINDS SHOULD BE LIGHT FOR THE REST OF THE WEEK...AND BE GENERALLY
VARIABLE...TENDING EASTERLY BY THE WEEKEND.

&&

.HYDROLOGY...
WIDESPREAD FLOODING RESULTED FROM SEVERAL ROUNDS OF HEAVY
THUNDERSTORMS WHICH RAKED THE AREA SUNDAY AFTERNOON AND OVERNIGHT
INTO EARLY THIS MORNING. A GENERAL 2 TO 3 INCHES FELL ACROSS MOST OF
METRO BUFFALO AND NORTH INTO NIAGARA COUNTY...WITH SIMILAR AMOUNTS
OVER THE FAR SOUTHERN TIER...BUT A STRIP OF 4 TO 6 INCH RAINS FELL
ACROSS THE ENTIRE LENGTH OF THE CATTARAUGUS CREEK BASIN. THIS
RESULTED IN NEAR RECORD RISES IN THE CREEK AT THE GOWANDA GAGE...6
FEET IN 5 MINUTES SHORTLY BEFORE MIDNIGHT VERY RAPID RISES ALSO
WERE NOTED ON CAZENOVIA CREEK. THESE CREEKS HAVE RECEDED RAPIDLY
THIS MORNING AS WERE ALL BELOW FLOOD STAGE AS OF 1730Z. FINAL FLOOD
STATEMENT HAS BEEN ISSUED ON THESE.

OF NOTE...THE APPARENT CREST OF 13.5 FEET AT GOWANDA WAS HIGHEST
CREST SINCE SEPT 1979....AND THE 14.2 FEET AT EBENEZER WAS HIGHEST
SINCE SEPT 2004...BOTH IN TROPICAL STORMS.

WITH POTENTIAL FOR MORE ACTIVITY TONIGHT...THE FLASH FLOOD WATCH
WILL BE CONTINUED FOR ALL BUT THE NORTH COUNTRY THROUGH 6 AM TUESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ001>005-010>014-
     019>021-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LEZ040-
         041.

&&

SYNOPSIS...SFM
NEAR TERM...HITCHCOCK
SHORT TERM...SFM
LONG TERM...SFM
AVIATION...HITCHCOCK
MARINE...HITCHCOCK/SFM
HYDROLOGY...SFM
Hazardous weather outlook, Aug 10, 5:47 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
547 AM EDT MON AUG 10 2009

NYZ001>005-011-014-111000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-GENESEE-ONTARIO-
547 AM EDT MON AUG 10 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TODAY AND TONIGHT
THE MAIN THREAT WILL BE HEAVY RAIN. FLOODING IS AGAIN A
POSSIBILITY...ESPECIALLY IN AREAS WHICH FLOODED FROM SUNDAYS
STORMS. IN ADDITION...A THUNDERSTORM OR TWO COULD HAVE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-012-013-019>021-085-111000-
NORTHERN ERIE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
547 AM EDT MON AUG 10 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TODAY AND TONIGHT
THE MAIN THREAT WILL BE HEAVY RAIN. FLOODING IS AGAIN A
POSSIBILITY...ESPECIALLY IN AREAS WHICH FLOODED FROM SUNDAYS
STORMS. IN ADDITION...A THUNDERSTORM OR TWO COULD HAVE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-111000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
547 AM EDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

A ROUND OF THUNDERSTORMS IS EXPECTED TODAY AND TONIGHT. THE MAIN
THREAT WILL BE STRONG WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-111000-
OSWEGO-JEFFERSON-LEWIS-
547 AM EDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A ROUND OF THUNDERSTORMS IS EXPECTED TODAY AND TONIGHT. THE MAIN
THREAT WILL BE HEAVY RAIN WITH FLOODING A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Aug 10, 12:32 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1232 PM EDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     SPRINGWATER             42.63N 77.59W
08/09/2009                   LIVINGSTON         NY   TRAINED SPOTTER

            LARGE TREE BLOCKING ROAD.

0200 AM     FLASH FLOOD      SILVER CREEK            42.54N 79.17W
08/10/2009                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            100 BOATS DAMAGED DUE TO FLOOD WAVE COMING DOWN
            CATTARAUGUS CREEK. APPROX 50 BOATS WERE SHOVED OUT INTO
            LAKE ERIE...ANOTHER 50 REMAINED IN THE CREEK. MOST WERE
            DAMAGED. REPORT FROM AERIAL REPORT.

&&

SMCLAUGH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:04 PM EDTFlash Flood WarningBUFWayne3 hr
Aug 9, 8:41 PM EDTSpecial Marine WarningBUF94 min
Aug 9, 8:58 PM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Niagara, Orleans92 min
Aug 9, 9:17 PM EDTFlash Flood WarningBUFCayuga, Wayne3 hr
Aug 9, 9:28 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans, Wyoming77 min
Aug 9, 9:44 PM EDTSpecial Marine WarningBUF91 min
Aug 9, 10:08 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Wyoming67 min
Aug 9, 10:19 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua, Erie, Livingston, Wyoming71 min
Aug 9, 10:28 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne65 min
Aug 9, 10:50 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua, Erie, Livingston, Ontario and 1 more70 min
Aug 9, 10:59 PM EDTFlash Flood WarningBUFWayne64 min
Aug 9, 11:18 PM EDTSpecial Marine WarningBUF57 min
Aug 9, 11:26 PM EDTFlash Flood WarningBUFAllegany, Cattaraugus, Chautauqua, Erie3 hr
Aug 10, 12:01 AM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua59 min
Aug 10, 12:56 AM EDTRiver Flood WarningBUFCattaraugus, Chautauqua, Erie, Wyoming13 hr
Aug 10, 3:18 AM EDTRiver Flood WarningBUFErie10 hr
Aug 10, 4:25 AM EDTFlash Flood WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 7 more17 hr
Aug 10, 4:40 AM EDTSmall Craft AdvisoryBUF10 hr
Aug 10, 5:15 AM EDTFlash Flood WarningBUFGenesee, Niagara, Orleans109 min
Aug 10, 6:02 AM EDTFlash Flood WarningBUFGenesee, Livingston, Monroe, Ontario, Orleans, Wayne109 min
Aug 10, 6:38 AM EDTSpecial Marine WarningBUF52 min
Aug 10, 6:43 AM EDTFlash Flood WarningBUFChautauqua3 hr
Aug 10, 9:33 AM EDTRiver Flood WarningBUFErie, Wyoming4 hr
Aug 10, 2:40 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne55 min
Aug 10, 2:52 PM EDTFlash Flood WarningBUFChautauqua76 min
Aug 10, 3:46 PM EDTAreal Flood AdvisoryBUFWayne6 hr
Aug 10, 4:13 PM EDTSevere Thunderstorm WarningBUFCayuga20 min
Aug 10, 4:50 PM EDTSevere Thunderstorm WarningBUFNiagara30 min
Aug 10, 5:08 PM EDTFlash Flood WarningBUFNiagara45 min
Aug 10, 5:12 PM EDTSpecial Marine WarningBUF40 min
Aug 10, 5:45 PM EDTSpecial Marine WarningBUF99 min
Aug 10, 6:21 PM EDTSevere Thunderstorm WarningBUFMonroe, Wayne54 min
Aug 10, 6:50 PM EDTSevere Thunderstorm WarningBUFWayne55 min
Aug 10, 7:00 PM EDTSpecial Marine WarningBUF43 min
Aug 10, 7:08 PM EDTFlash Flood WarningBUFWayne3 hr
Aug 10, 7:41 PM EDTFlash Flood WarningBUFCayuga3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.